North Dakota, 2005

Hail in North Dakota, September 2, 2005

September 2, 2005 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Sep 2, 1:30 PM CST, 5 hours 10 minutes earlier.

Area forecast discussion, Sep 2, 1:30 PM CST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
230 PM CDT FRI SEP 2 2005

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
A DIRTY UPPER RIDGE IS IN PLACE OVER WESTERN ND. SHOWERS AND
THUNDERSTORMS IN SOUTH CENTRAL ND ARE MOVING SLOWLY EAST AND ALSO
EXPANDING NORTHWARD LATE THIS AFTERNOON. THEY ARE LIKELY TO CONTINUE
THROUGH THE EARLY EVENING. THE RIDGE WILL MOVE EAST SATURDAY AND THE
UPPER FLOW  WILL BE SOUTHEAST BY SUNDAY MORNING.  A FRONTAL SYSTEM
WILL THEN ENTER WESTERN ND SUNDAY. LOW PRESSURE WILL DEVELOP ALONG
THE FRONT AND BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE
REGION SUNDAY NIGHT AND MONDAY.

.LONG TERM...TUESDAY THROUGH FRIDAY NIGHT...
CHANGES WERE MADE TO THE FORECAST TO ACCOMODATE A COLD FRONT THAT IS
FORECAST TO MOVE THROUGH THE AREA THURSDAY AND FRIDAY. WINDS WERE
SHIFTED TO THE NORTHWEST BEHIND THE FRONT.  AN AREA OF SHOWERS AND
THUNDERSTORMS WAS ALSO ADDED.
&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

LM
Hazardous weather outlook, Sep 2, 3:48 AM CST, 14 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
448 AM CDT FRI SEP 2 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
448 AM CDT FRI SEP 2 2005 /348 AM MDT FRI SEP 2 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JP MARTIN

In the hours before

Local storm report, Sep 2, 12:55 PM CST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
155 PM CDT FRI SEP 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             ELGIN                   46.40N 101.85W
09/02/2005  0.88 INCH        GRANT              ND   TRAINED SPOTTER

            LASTED 10 MINUTES...FROM 1235 PM MDT TO 1245 PM MDT.

&&

SWICHE

The radar

The Bismarck radar (KBIS), 204 km away, was scanning. The volume nearest the first event began at 00:38 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bowman

When
September 2, 6:40 PM CST to 6:47 PM CST
Where
Bowman County, 14 mi SE of Bowman
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
46.033, -103.200

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471687.